Alert archive / Hawaii / Wind Advisories in 2007
Wind Advisory 48, NWS Honolulu, HI
NWS Honolulu, HI issued this wind advisory at Dec 26, 2007, 3:35 AM HST for Hawaii County, Kalawao County, Hawaii. It took effect at Dec 26, 2007, 4:00 AM HST. It was in force for 12 hr.
The area
The counties it named.
The facts
- Issued
- Dec 26, 2007, 3:35 AM HST (13:35 UTC)
- In effect from
- Dec 26, 2007, 4:00 AM HST
- Expired
- Dec 26, 2007, 3:31 PM HST
- In force
- 12 hr
- Issued by
- NWS Honolulu, HI
Counties Hawaii County, HI, Kalawao County, HI
The nearest sounding before it
Hilo, (PITO), launched 12:00Z, 1.6 hours before the alert went out and 150 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 83 J/kg
- Mixed-layer CIN
- -18 J/kg
- Mixed-layer LCL
- 801 m above ground
- 0-6 km bulk shear
- 8 kt
- 0-1 km storm-relative helicity
- 58 m²/s²
- 0-3 km storm-relative helicity
- 27 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWHW70 PHFO 261335 NPWHFO URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE HONOLULU HI 335 AM HST WED DEC 26 2007 ...WIND ADVISORY FOR MAUI KAHOOLAWE AND THE LOWER ELEVATIONS OF THE BIG ISLAND... .HIGH PRESSURE NORTH OF THE STATE WILL PRODUCE STRONG AND GUSTY TRADE WINDS OVER THE EASTERN HAWAIIAN ISLANDS TODAY AND TONIGHT. HIZ016>027-270215- /O.NEW.PHFO.WI.Y.0048.071226T1400Z-071227T1400Z/ KAHOOLAWE-MAUI WINDWARD WEST-MAUI LEEWARD WEST- MAUI CENTRAL VALLEY-WINDWARD HALEAKALA-LEEWARD HALEAKALA- HALEAKALA SUMMIT-KONA-SOUTH BIG ISLAND-BIG ISLAND NORTH AND EAST- KOHALA-BIG ISLAND INTERIOR- 335 AM HST WED DEC 26 2007 ...WIND ADVISORY IN EFFECT UNTIL 4 AM HST THURSDAY... WIND GUSTS OF 50 MPH ARE EXPECTED TODAY AND TONIGHT. A WIND ADVISORY MEANS THAT WIND GUSTS TO 50 MPH ARE EXPECTED. WINDS THIS STRONG MAY BREAK TREE BRANCHES AND CAUSE SPOTTY POWER OUTAGES. DRIVING CAN ALSO BE DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. DRIVERS SHOULD USE EXTRA CAUTION. $$ DONALDSON/HOUSTON
1 follow-up statement
000 WWHW70 PHFO 270131 NPWHFO URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE HONOLULU HI 331 PM HST WED DEC 26 2007 HIZ016>027-270245- /O.CAN.PHFO.WI.Y.0048.000000T0000Z-071227T1400Z/ KAHOOLAWE-MAUI WINDWARD WEST-MAUI LEEWARD WEST- MAUI CENTRAL VALLEY-WINDWARD HALEAKALA-LEEWARD HALEAKALA- HALEAKALA SUMMIT-KONA-SOUTH BIG ISLAND-BIG ISLAND NORTH AND EAST- KOHALA-BIG ISLAND INTERIOR- 331 PM HST WED DEC 26 2007 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN HONOLULU HAS CANCELLED THE WIND ADVISORY. STRONG TRADE WINDS WILL CONTINUE WITH OCCASIONALLY HIGHER GUSTS OVER THE NEXT COUPLE OF DAYS. HOWEVER WIND SPEEDS ARE EXPECTED TO REMAIN BELOW ADVISORY LEVELS. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Honolulu, HI wrote its last area forecast discussion before this wind advisory went out at Dec 25, 8:30 PM HST, 7 hours 5 minutes earlier.
Area forecast discussion, Dec 25, 8:30 PM HST, 7 hours 5 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE HONOLULU HI 830 PM HST TUE DEC 25 2007 .SYNOPSIS...HIGH PRESSURE NORTH OF THE MAIN HAWAIIAN ISLANDS WILL MAINTAIN STRONG AND GUSTY TRADE WINDS ACROSS THE ISLAND CHAIN THROUGH SATURDAY. EXPECT TRADE WIND SHOWERS MAINLY OVER WINDWARD AND MAUKA AREAS...BUT A FEW OF THESE SHOWERS MAY BE CARRIED OVER TO LEEWARD SECTIONS OF THE SMALLER ISLANDS TONIGHT AND WEDNESDAY MORNING. && .DISCUSSION...SATELLITE IMAGERY AND RADAR REFLECTIVITY DATA INDICATE A BAND OF LOW CLOUDS AND SHOWERS IS JUST UPSTREAM OF THE ISLANDS EARLY THIS EVENING. THIS BAND WILL AFFECT MANY OF THE ISLANDS OVERNIGHT...WITH MOST OF THE SHOWERS EXPECTED OVER WINDWARD AND MAUKA AREAS. THE STRONG TRADES WILL LIKELY TRANSPORT SOME OF THESE SHOWERS OVER TO LEEWARD SECTIONS OF THE SMALLER ISLANDS TONIGHT... AND POSSIBLY TOMORROW MORNING. THERE IS ANOTHER AREA OF LOW CLOUDS WITH EMBEDDED SHOWERS ABOUT 180 MILES EAST NORTHEAST OF THIS CLOUD BAND. AN EVEN LARGER MASS OF BROKEN LOW CLOUDS AND SHOWERS IS LOCATED BEYOND THAT AREA OF CLOUDS AND SHOWERS. THE EARLY AFTERNOON SOUNDING AT LIHUE SHOWED A RELATIVELY WEAK INVERSION NEAR 8300 FEET...WHILE THERE WAS NO SIGNIFICANT LOW-LEVEL INVERSION IN THE HILO SOUNDING. THE PW AT HILO ALSO REMAINED NEAR 1.5 INCHES. LOOPS OF WATER VAPOR IMAGERY AND SATELLITE DERIVED UPPER LEVEL WINDS SUPPORT THE PRESENCE OF A NORTHEAST TO SOUTHWEST ORIENTED UPPER LEVEL TROUGH NORTHWEST OF KAUAI. THIS NEARLY STATIONARY FEATURE...ALONG WITH A WEAK UPPER LOW LOCATED ABOUT 180 MILES NORTH NORTHEAST OF OAHU...MAY BE ACTING TO SLIGHTLY DESTABILIZE THE ATMOSPHERE IN THE VICINITY OF THE MAIN HAWAIIAN ISLANDS. THESE ATMOSPHERIC CONDITIONS ARE LIKELY CONTRIBUTING TO THE WET TRADE WIND CONDITIONS THAT WE HAVE BEEN EXPERIENCING. AT THIS TIME...THERE APPEAR TO BE NO SIGNIFICANT UPDATES REQUIRED TO THE FORECAST PACKAGE...INCLUDING TEXT AND GRIDDED PRODUCTS...THAT WAS SENT A FEW HOURS AGO. && .PREV DISCUSSION ISSUED AT 400 PM HST...HIGH PRESSURE REMAINS THE MAIN FEATURE IN CONTROL OF OUR WEATHER TODAY...BRINGING MODERATE TRADES TO THE MAIN HAWAIIAN ISLANDS. THE HIGH IS SLOWLY MOVING TO THE EAST...WHICH WILL RESULT IN A SLIGHT DECREASE IN WIND SPEEDS OVERNIGHT. THE HIGH IS FORECAST TO MOVE A BIT CLOSER TO THE ISLANDS TOMORROW/TOMORROW NIGHT...BUT WILL ALSO WEAKEN SO DON/T EXPECT TOO MUCH CHANGE IN WINDS TOMORROW NIGHT. A MID TO UPPER LEVEL LOW OVER THE MAIN HAWAIIAN ISLANDS TODAY HAS BROUGHT UNSTABLE CONDITIONS...PARTICULARLY TO THE BIG ISLAND. THIS UNSTABLE ATMOSPHERE IS CLEARLY NOTED ON THE BIG ISLAND AFTERNOON SOUNDING. SUMMIT CAMS CLEARLY SHOW THE SNOW THAT FELL OVERNIGHT ON THE BIG ISLAND...WHICH WAS VISIBLE ON THE MORNING SATELLITE IMAGERY. THE UNSTABLE ATMOSPHERE ALLOWED CLOUDS TO BUILD OVER THE BIG ISLAND LATE THIS MORNING AND THIS AFTERNOON. BASED ON THE SUMMIT CAMS AND OBSERVATIONS...IT DOESN/T APPEAR TO HAVE SNOWED FURTHER ATOP MAUNA KEA AND MAUNA LOA...SO WILL BE CANCELLING THE WINTER WEATHER ADVISORY. THERE IS THE POSSIBILITY OF MORE FLAKES FALLING THIS EVENING...BUT DON/T SEE THE NEED TO CONTINUE THE ADVISORY AS I DON/T ANTICIPATE ANY SIGNIFICANT ACCUMULATION. HAVE BOOSTED THE POPS MAINLY ALONG WINDWARD AREAS FOR TONIGHT AND TOMORROW GIVEN THE NEXT BATCH OF CLOUDS UPSTREAM OF THE MAIN ISLANDS. THIS BAND OF SHOWERY LOW CLOUDS IS VERY SIMILAR TO THE ONE THAT MOVED ONSHORE THIS MORNING. THE EXCEPTION IS THAT IS WOULD APPEAR THAT THIS NEXT BAND WILL ONLY GRAZE THE BIG ISLAND...LEAVING MAUI COUNTY AND OAHU WITH MOST OF THE CLOUDS AND RAIN FROM IT. && .MARINE...MODERATE TO FRESH TRADE WIND SPEEDS CONTINUE ACROSS THE HAWAIIAN COASTAL WATERS AND CHANNELS. THEREFORE...THE SMALL CRAFT ADVISORY /SCA/ CONTINUES FOR ALL WATERS SURROUNDING THE HAWAIIAN ISLANDS AT LEAST THROUGH WEDNESDAY NIGHT. THIS SCA WILL HAVE TO BE EXTENDED FOR ALL WATERS FOR THURSDAY AND THURSDAY NIGHT. BASED ON THE LATEST GFS AND ECMWF MODELS RUNS...IT APPEARS THAT THE SCA CONDITIONS MAY ALSO REMAIN ACROSS MANY HAWAIIAN MARINE ZONES FRIDAY AND SATURDAY. THE ROUGH AND CHOPPY SURF ALONG EAST FACINGS SHORES IS EXPECTED TO REMAIN AT OR ABOVE THE HIGH SURF ADVISORY THRESHOLD OF 8 FEET AT LEAST THROUGH WEDNESDAY NIGHT. THE WAVE WATCH III MODEL...WHICH USES THE GFS MODEL SURFACE WINDS AS INPUT...MAINTAINS ELEVATED SURF ALONG THESE SAME SHORELINES INTO THE WEEKEND. THEREFORE...EXPECT THIS HIGH SURF ADVISORY TO BE EXTENDED BEYOND ITS CURRENT EXPIRATION OF EARLY THURSDAY MORNING. EXCEPT FOR SMALL TO MODERATE NORTHWEST SWELL...NO OTHER SIGNIFICANT SWELLS ARE EXPECTED HERE THROUGH SUNDAY. && .HFO WATCHES/WARNINGS/ADVISORIES... HIGH SURF ADVISORY FOR EAST FACING SHORES OF KAUAI...OAHU... MOLOKAI...MAUI AND THE BIG ISLAND. SMALL CRAFT ADVISORY FOR ALL HAWAIIAN WATERS && DISCUSSION...HOUSTON PREV DISCUSSION...M BALLARD MARINE...HOUSTON
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.